MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 5824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the machine was checked out at the customer site.The rbc calibrator was cleaned and calibrated.A successful autotest was performed.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the overflow into the platelet concentrate when the additive solution was added.There was not a transfusion recipient or patient involved at the time of the unit processing, therefore no patient information is reasonably known at the time of the event.The platelet collection is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, d.4, e.1, g.1, h.6 and h.11.Investigation: the machine was checked out at the customer site.The rbc calibrator was cleaned and calibrated.A successful autotest was performed.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.In lieu of the disposable set, the customer supplied multiple images to aid the investigation.The returned images relate to this record and the linked record in the associated reference objects section.Of the 4 images, 6 platelet bags are captured, two of which are tinged pink, confirming a spillover event.The run data file (rdf) was analyzed for this event.After pas connection, the run data file indicates that the cassette was properly cleaned and the reservoir filled to the upper level sensor, confirming adequate pas flow.Pas was also detected in from of the rbc detector at the start of the pas addition phase.Shortly after pas addition began, a slight divergence between the red and green rbc signals was observed.Although this divergence did not exceed the threshold to trigger an alert, it may suggest insufficient pas flow.Trima accel device has software algorithms that use the rbc detector output to monitor and flag if an rbc spillover during platelet additive solution addition occurred.At all times during the platelet additive solution addition phase the test was in place, however, the level of detector of rbcs passing the rbc detector did not trigger an alert.Analysis of the run data file did not show a conclusive root cause for the reported rbc spillover during platelet additive solution addition.Root cause: a root cause assessment was performed for this complaint.After pas connection, the run data file indicates that the cassette was properly cleaned and the reservoir filled to the upper level sensor, confirming adequate pas flow.Pas was also detected in from of the rbc detector at the start of the pas addition phase.Shortly after pas addition began, a slight divergence between the red and green rbc signals was observed.Although this divergence did not exceed the threshold to trigger an alert, it may suggest insufficient pas flow.Trima accel device has software algorithms that use the rbc detector output to monitor and flag if an rbc spillover during platelet additive solution addition occurred.At all times during the platelet additive solution addition phase the test was in place, however, the level of detector of rbcs passing the rbc detector did not trigger an alert.Analysis of the run data file did not show a conclusive root cause for the reported rbc spillover during platelet additive solution addition.Possible causes for rbcs entering the platelet product bag during pas addition include, but are not limited to:- ineffective cassette cleaning during the pas priming process where the system cannot identify a change in the signal to detect passing rbcs- platelet and/or plasma channel line clamps may not have been fully occluding the channel lines, allowing fluid from the channel containing rbcs to be pulled up into the platelet product bags- inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags- incorrectly primed filter on the pas line- pas bag frangible not broken correctly or reseated- yellow clamp on the pas line not opened fully.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23944551
Report Number1722028-2026-00001
Device Sequence Number21522186
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5824102
Device Lot Number2503255151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown